MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM? -14; wire, guide, catheter

BOSTON SCIENTIFIC CORPORATION FATHOM? -14; wire, guide, catheter
Model Number M001508110
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that tip detachment occurred.The patient underwent transcatheter internal iliac artery embolization for bladder hemorrhage.A 200cm x 10cm fathom-14 guidewire was selected for use.However, during the procedure, while advancing the guidewire through the microcatheter under digital subtraction angiography (dsa) guidance, the tip of the guidewire remained stationary despite multiple attempts to advance it.The guidewire and microcatheter were withdrawn together.Upon external inspection, it was noted that the guidewire tip was detached.The device was removed, and the procedure was completed with another of the same device.There were no patient complications as a result of this event, and the patient was stable post-procedure.
 
Event or Problem Description
It was reported that tip detachment occurred.The patient underwent transcatheter internal iliac artery embolization for bladder hemorrhage.A 200cm x 10cm fathom-14 guidewire was selected for use.However, during the procedure, while advancing the guidewire through the microcatheter under digital subtraction angiography (dsa) guidance, the tip of the guidewire remained stationary despite multiple attempts to advance it.The guidewire and microcatheter were withdrawn together.Upon external inspection, it was noted that the guidewire tip was detached.The device was removed, and the procedure was completed with another of the same device.There were no patient complications as a result of this event, and the patient was stable post-procedure.It was further reported that the target lesion was non-stenosed, non-tortuous, and non-calcified.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.Media review: the device was not returned.However, a photo was provided from the healthcare facility.It shows the distal tip was detached.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure.

Brand Name
FATHOM? -14
Common Device Name
wire, guide, catheter
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
+1(952)930-6396
MDR Report Key50400843
Report Number2124215-2026-45306
Device Sequence Number13054670
Product Code DQX
UDI-Device Identifier08714729801030
UDI-Public(01)08714729801030(17)281118(10)38000793
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001508110
Device Catalogue NumberM001508110
Device Lot Number0038000793
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/02/2026
Initial Report FDA Received Date08/24/2026
Supplement Report FDA Received Date09/25/2026
Date Device Manufactured11/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Patient Weight121 LB